Alert archive / Michigan / Beach Hazards Statements in 2022

Beach Hazards Statement 5, NWS Northern Indiana

July 13, 2022

NWS Northern Indiana issued this beach hazards statement at Jul 13, 2022, 9:28 PM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jul 13, 2022, 9:28 PM EDT (01:28 UTC)
Expired
Jul 14, 2022, 4:00 AM EDT
In force
7 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

380 
WHUS43 KIWX 140128
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
928 PM EDT Wed Jul 13 2022

INZ003-MIZ077-140800-
/O.NEW.KIWX.BH.S.0005.220714T0128Z-220714T0800Z/
La Porte-Berrien-
928 PM EDT Wed Jul 13 2022 /828 PM CDT Wed Jul 13 2022/

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 4 AM EDT /3 AM CDT/
THURSDAY...

* WHAT...High wave action, strong currents, and dangerous swimming
  conditions expected. Piers will be heavily swamped by waves.
  Waves of 3 to 5 feet will subside 1 to 3 feet overnight.

* WHERE...In Indiana, La Porte county. In Michigan, Berrien 
  county.

* WHEN...Until 4 AM EDT /3 AM CDT/ Thursday.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this beach hazards statement went out at Jul 13, 7:52 PM EDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jul 13, 7:52 PM EDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
752 PM EDT Wed Jul 13 2022

.SYNOPSIS...
Issued at 742 PM EDT Wed Jul 13 2022

Isolated showers will come to an end this evening. High pressure
then builds in tonight and Thursday with dry conditions and
seasonable temperatures. There is a low chance of rain showers
Friday and Saturday, but a better chance of showers and
thunderstorms for Saturday night into Sunday.

&&

.SHORT TERM...(This Evening through Thursday)
Issued at 237 PM EDT Wed Jul 13 2022

Isolated to scattered showers/storms will accompany a weak sfc
trough/refection this afternoon, with greatest coverage across sc
MI and nw OH. This boundary has sunk south of our far nw IN/nc
IN/sw MI counties with dry conditions expected here. To the south
and east, MLCAPE values are nearing 1000 j/kg with 30-35 kts of
effective shear. DCAPE values are also decent with dry mid levels
and steep low level lapse rates. This environment provides a low
end (marginal) risk for 40-60 mph downburst winds in any stronger
cells or clusters. This good cell growth and organization remains
unlikely however for most given the skinny CAPE (weak 650-600 mph
capping), weak forcing and lacking moisture quality. A few
lingering showers will be possible then into the early evening
hours in far southern/eastern portions of the forecast area.

Height rises in response to the primary upper trough axis shifting
east will allow high pressure to settle into the Great Lakes later
tonight into Thursday. This will support comfortable temps/humidity,
light winds and mainly clear skies with Thursday's highs near 80.

&&

.LONG TERM...(Thursday Night through Wednesday)
Issued at 237 PM EDT Wed Jul 13 2022

A northwest flow regime will remain in place late this week into the
weekend as expansive upper level ridging remains established across
the Intermountain West. This will keep temperatures near to slightly
below normal with any rain/storm chances confined to an instability
axis as flow embedded impulses ride the northeast fringe of the
upper ridge. A model consensus favors Friday and Sunday for timing
of these convectively aided upper level shortwaves dropping
through. The warm front and moisture axis should hang to the sw
across the Mid MS Valley for the first wave on Friday, though
could see decaying showers/sprinkles survive east into our western
zones at some point on Friday if a stronger MCV develops out of
the upstream convection Thursday night. Later Saturday night into
Sunday continues to offer the best opportunity for showers and
storms as the aforementioned theta-e gradient makes better inroads
into the area in time for the next disorganized (somewhat slower)
shortwave trough to drop in. Deep layer flow and mid level lapse
rates are lacking so not expecting an organized severe threat at
this point. Some needed heavier rain cannot be ruled out though
with the slower evolution potentially allowing 1.8-2 inch pwat air
to advect north into the system. Warmer temps and mainly dry
conditions look to follow Monday through Wednesday as the flow
pattern flattens out a bit.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday Evening)
Issued at 742 PM EDT Wed Jul 13 2022

A couple of short waves embedded in northwest upper flow have
combined with a few zones of favored low level convergence for
isolated-scattered showers and thunderstorms across the region.
These surface trough axes will remain south and east of the
terminals this evening with dry weather expected to persist at the
terminals. Inverted low level trough and some weak low level
moisture pooling along this trough may be conducive for some
patchy fog/stratus development across northeast Indiana late
tonight. Confidence in this scenario is on the low side, but
presence of this sfc trough and pockets of near sfc moisture
availability from scattered showers today could yield some fog
potential. Given the very low confidence, have maintained VFR
conditions at KFWA and will let later forecasts/amendments adjust
if necessary. High pressure builds into the region for Thursday with
generally weak north-northeast flow. Gradient should be weak
enough to support afternoon lake breeze at KSBN that could bring
directions more NW later in the afternoon, but will not add that
detail at this forecast distance with the 00Z TAFs with low
confidence on timing and extent of inland penetration.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Marsili
SHORT TERM...Steinwedel
LONG TERM...Steinwedel
AVIATION...Marsili

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 13, 9:02 PM EDT, 26 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
902 PM EDT Wed Jul 13 2022

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-150115-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
902 PM EDT Wed Jul 13 2022 /802 PM CDT Wed Jul 13 2022/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There are chances for thunderstorms Saturday night into Sunday.
The storms are not expected to become severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-150115-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
902 PM EDT Wed Jul 13 2022

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There are chances for thunderstorms Saturday night into Sunday.
The storms are not expected to become severe.

In the hours before

Special weather statement, Jul 13, 4:51 PM EDT, 4 hours 37 minutes before
Special Weather Statement
National Weather Service Northern Indiana
451 PM EDT Wed Jul 13 2022

OHZ016-025-132115-
Allen OH-Putnam OH-
451 PM EDT Wed Jul 13 2022

...A strong thunderstorm will impact portions of southeastern Putnam
and northeastern Allen Counties through 515 PM EDT...

At 450 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pandora, or near Ottawa, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ottawa, Bluffton, Pandora, Glandorf and Gilboa.

This includes Interstate 75 near mile marker 141.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4095 8411 4105 8407 4104 8388 4087 8388
TIME...MOT...LOC 2050Z 288DEG 23KT 4098 8400

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MARSILI

Nearby

Beach Hazards Statements in Michigan, 2022Beach Hazards Statements in Indiana, 2022Every beach hazards statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.